Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 2018, 3:58 PM CDT for Panola County, Shelby County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 3:58 PM CDT (20:58 UTC)
- Expired
- Apr 3, 2018, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
263
WFUS54 KSHV 032058
TORSHV
TXC365-419-032130-
/O.NEW.KSHV.TO.W.0029.180403T2058Z-180403T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
358 PM CDT TUE APR 3 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Panola County in northeastern Texas...
Northwestern Shelby County in eastern Texas...
* Until 430 PM CDT
* At 358 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Timpson, or 8 miles northwest of Center, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Center around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include James,
Paxton and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3178 9441 3190 9443 3198 9407 3175 9405
TIME...MOT...LOC 2058Z 264DEG 34KT 3185 9431
TORNADO...RADAR INDICATED
HAIL...<.75
$$
051 follow-up statement
736
WWUS54 KSHV 032108
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
408 PM CDT TUE APR 3 2018
TXC365-419-032130-
/O.CON.KSHV.TO.W.0029.000000T0000Z-180403T2130Z/
Panola TX-Shelby TX-
408 PM CDT TUE APR 3 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN PANOLA AND NORTH CENTRAL SHELBY COUNTIES...
At 408 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Center, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Panola and north central Shelby Counties, including the
following locations: James and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3177 9429 3194 9424 3198 9407 3175 9405
TIME...MOT...LOC 2108Z 277DEG 39KT 3183 9416
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
FBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 12:33 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 12:33 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1233 PM CDT Tue Apr 3 2018
.AVIATION...
Showers and thunderstorms to increase in coverage across the
region, becoming widespread by 03/22Z with damaging winds
possible in some storms. Expect MVFR ceilings in and around
convection. Conditions to improve shortly after 03/00Z. Otherwise,
southwest winds up to 20 knots with higher gusts to remain
elevated and become northwest and then northeast overnight. Winds
to diminish to 10 to 15 knots on Wednesday. /05/
&&
.PREV DISCUSSION... /issued 1053 AM CDT Tue Apr 3 2018/
DISCUSSION...
Convection is rapidly developing across Central Texas. These
storms will likely expand in coverage and move eastward into
portions of East Texas and Louisiana south of Interstate 20 later
this afternoon. Per the 12z KSHV sounding, the environment across
the Four State Region is currently capped. Model guidance remains
consistent and in good agreement that the cap should rapidly erode
between 18z and 20z. A line of strong to severe convection should
quickly develop north of the Interstate 30 corridor along a
surface boundary currently moving southeast through North Central
Texas, Southeast Oklahoma, and Northwest Arkansas. Damaging winds
and large hail will continue to be the primary threats, but
isolated tornadoes cannot be ruled out. Per coordination with
neighboring WFOs and SPC, Severe Thunderstorm Watch #25 has been
issued through 23z.
The latest high-res models also suggest the surface pressure
gradient will remain tight leading to gusty winds through the
early evening hours. The grids were updated to reflect this change
and to extend the Lake Wind Advisory through 00z.
/09/
PREV DISCUSSION... /issued 754 AM CDT Tue Apr 3 2018/
AVIATION...
For the 03/12Z terminal forecast will prevail MVFR flight
categories for the sites through the mid morning hours when
the ceilings of 1-3 KFT are expected to break up returning to
VFR. This morning the clouds have been in and out between VFR and
MVFR and will include mention of TEMPO groups. Have omitted
mention of SHRA/TSRA until the afternoon hours when heating and
approach of a cold front will produce convection. The cold front
will move quickly through the sites into the evening with showers
and thunderstorms ending with a brief return to MVFR ceilings and
possible visibility restrictions. VFR will prevail for the last 6
hours of the forecast period. A tight pressure gradient today will
produce Southerly winds of 15-20 knots with higher gusts to 25-30
knots with winds in wake of the frontal passage shifting to the
Northwest and North. Toward the end of the forecast period the
surface winds will be Decreasing to the Northeast less than 10
knots. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 64 42 73 / 70 0 0 0
MLU 45 63 40 72 / 80 0 0 0
DEQ 34 62 36 68 / 20 0 0 10
TXK 37 61 39 69 / 30 0 0 10
ELD 40 62 37 71 / 70 0 0 0
TYR 41 64 43 73 / 30 0 0 10
GGG 42 64 42 73 / 40 0 0 10
LFK 47 68 45 76 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
05/06/09Hazardous weather outlook, Apr 3, 10:57 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1057 AM CDT Tue Apr 3 2018 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-041200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Severe Thunderstorm Watch is in effect until 6 PM this afternoon. A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. ARZ073-LAZ004>006-011>014-018>022-041200- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring showers and thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. 09
In the hours before
Local storm report, Apr 3, 3:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BATTIEST 34.39N 94.93W
04/03/2018 E1.00 INCH MCCURTAIN OK PUBLIC
RETIRED CO-OP OBSERVER REPORTS QUARTER SIZE
HAIL IN BATTIEST.
&&
20Local storm report, Apr 3, 3:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL RUSK 31.80N 95.15W
04/03/2018 E0.88 INCH CHEROKEE TX PUBLIC
PUBLIC REPORT VIA KLTV FACEBOOK PAGE.
&&
20Special weather statement, Apr 3, 3:27 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
327 PM CDT TUE APR 3 2018
ARZ059-OKZ077-TXZ096-097-032045-
Little River AR-McCurtain OK-Bowie TX-Red River TX-
327 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE AND RED RIVER COUNTIES UNTIL
345 PM CDT...
At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Idabel to near Deport. Movement
was east at 35 mph.
Half inch hail, brief moderate rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Clarksville, Idabel, De Kalb, Arkinda, Bagwell, Manchester, Detroit,
Avery, Millerton, Annona, Haworth, Garvin, Moon, Beaverdams,
Goodlake, Goodwater, Shinewell, America, Bokhoma and Farmers Hill.
A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3371 9531 3399 9505 3391 9443 3346 9455
3351 9531
TIME...MOT...LOC 2027Z 258DEG 33KT 3391 9494 3358 9538
FBLocal storm report, Apr 3, 3:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 N REKLAW 31.96N 94.99W
04/03/2018 E1.00 INCH CHEROKEE TX PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL NEAR LAKE
STRIKER VIA BROADCAST MEDIA.
&&
20Special weather statement, Apr 3, 3:40 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Shreveport LA 340 PM CDT TUE APR 3 2018 TXZ150>153-165-166-032130- Panola TX-Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX- Rusk TX- 340 PM CDT TUE APR 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PANOLA...SOUTHEASTERN RUSK...NACOGDOCHES...SHELBY...CENTRAL ANGELINA AND SAN AUGUSTINE COUNTIES UNTIL 430 PM CDT... At 339 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Minden to near Lufkin. Movement was east at 65 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lufkin, Nacogdoches, Center, Huntington, San Augustine, Tenaha, Timpson, Garrison, Joaquin, Melrose, Martinsville, Bland Lake, Neuville, Woden, Etoile, Macune, Shelbyville, Minden, Burke and Appleby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 600 PM CDT for eastern and northeastern Texas. LAT...LON 3203 9405 3116 9406 3122 9477 3204 9470 TIME...MOT...LOC 2039Z 270DEG 57KT 3199 9468 3138 9473 05
Special weather statement, Apr 3, 3:45 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT TUE APR 3 2018
ARZ050-051-059-060-OKZ077-TXZ096-097-108-109-111-112-032130-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Cass TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
345 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHEASTERN MCCURTAIN...NORTHWESTERN
CASS...NORTHEASTERN FRANKLIN...BOWIE...NORTHERN MORRIS...NORTHERN
TITUS AND RED RIVER COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of De Queen to near Deport.
Movement was east at 45 mph.
Half inch hail, brief moderate rainfall and winds in excess of 40
mph will be possible with these storms.
Locations impacted include...
Texarkana, De Queen, Ashdown, Nashville, New Boston, Clarksville,
Mineral Springs, Dierks, Horatio, Foreman, Boxelder, Umpire, Idabel,
Broken Bow, Nash, Hooks, De Kalb, Bogata, Redwater and Maud.
A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3429 9393 3427 9394 3426 9393 3419 9392
3418 9382 3401 9382 3400 9373 3318 9430
3338 9531 3354 9531 3430 9447 3419 9447
3419 9425 3432 9425
TIME...MOT...LOC 2045Z 268DEG 39KT 3407 9453 3345 9532
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:59 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 3, 2:31 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 3, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 57 min |
| Apr 3, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 41 min |
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Nacogdoches, Panola, Rusk, Shelby | 39 min |
| Apr 3, 3:27 PM CDT | Special Weather Statement | SHV | Red River | 18 min |
| Apr 3, 3:40 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 50 min |
| Apr 3, 3:45 PM CDT | Special Weather Statement | SHV | Bowie, Red River | 45 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 57 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 58 min |
| Apr 3, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 14 min |
| Apr 3, 4:14 PM CDT | Tornado Warning | SHV | Sabine, Shelby | 6 min |
| Apr 3, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 30 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 46 min |
| Apr 3, 5:45 PM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 60 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.